Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 22, 2021, 6:13 AM CDT for Orange County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 6:13 AM CDT (11:13 UTC)
- Expired
- Jun 22, 2021, 7:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
986
WWUS84 KLCH 221113
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
613 AM CDT Tue Jun 22 2021
LAZ030-041-073-TXZ216-261-262-221200-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
613 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CDT...
At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lunita, or near Starks, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Deweyville, Johnsons
Bayou, De Quincy, Starks, Sabine National Wildlife, Fields,
Mauriceville, Buna, Gist, Lunita, Hartburg, Toomey, Edgerly, Wrights
Settlement and Devils Pocket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9384 2985 9379 2997 9376 3000 9379
2998 9383 2999 9386 2997 9385 3000 9392
3043 9410 3052 9372 3053 9373 3061 9345
2985 9335 2988 9339 2986 9344 2982 9339
2982 9335 2978 9335 2972 9380
TIME...MOT...LOC 1113Z 349DEG 15KT 3034 9361
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 4:45 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 22, 4:45 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 445 AM CDT Tue Jun 22 2021 .DISCUSSION... SHORT TERM (Tuesday and Wednesday)... Scattered to numerous showers and thunderstorms ongoing this early morning in response to a frontal boundary sagging south into the northern tier of the CWA. This activity will continue and become less widespread going into tonight. Afternoon max temperatures will only be slightly cooler, hence my refusal to outright call this a cold front. MaxT's this afternoon will range from the mid to upper 80s while overnight lows will see little to no cooling. The frontal boundary will usher in drier air from the north, however northerly winds are not expected to persist beyond tonight. Forecast PWATs will drop off into the 1.6 to 1.9 range instead of the 2+ range where they have hovered for the last few days. Tomorrow (Wednesday), the frontal boundary will retrograde back into the area as a warm front. Wednesday will be slightly more pleasant with less rain chances but a few degrees warmer. Activity will be limited until the afternoon, with diurnally driven popup showers expected. Stigger/87 LONG TERM (Thursday through Wednesday)... Weak ridging aloft will extend from Baja California acrs into Texas... Louisiana and Mississippi Thursday into Saturday before breaking down. The weak ridging will be enough though to bring to a halt to convection that will develop each day drg the late mrng/early aftn hrs and cont thru sunset before falling apart. Over the weekend the Bermuda high will ridge in acrs Fl and into Texas. Surges of gulf moisture will be driven into Texas and Louisiana and with the typical diurnal heating will produce just storms in the region. Monday an upper lvl trof will drive will slide into the central US pushing another front down from the northwest and this will collide with gulf moisture getting push in on the backside of the surface ridge... the result pop numbers are expected to climb Monday into Tuesday. Otherwise... persistence is the rule thru this forecast cycle. K. Kuyper/17 && .MARINE... Onshore flow to become light and variable as a weak frontal boundary makes its way south into the area today. Shortly after, onshore flow will resume and remain dominant for the duration of the forecast period. Seas will remain in the 2-5 foot range for the next few hours before they start to come down later today. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 69 91 75 / 30 0 30 0 LCH 88 74 91 77 / 70 20 50 10 LFT 86 73 90 75 / 90 20 60 10 BPT 88 74 91 77 / 60 40 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 22, 4:09 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 409 AM CDT Tue Jun 22 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-230915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 409 AM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be expected to persist over the area this morning and thru the rest of the day. An arriving front from the north will lead to high chances for thunderstorms in the early morning on Tuesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to widespread showers and thunderstorms will develop along a decaying frontal boundary Tuesday and Wednesday. Additional rounds of scattered showers and thunderstorms will develop each afternoon Thursday through Saturday with the highest probabilities across southwest and south central Louisiana. While widespread severe weather is not expected, some of these storms will have the potential to produce gusty winds, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-230915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 409 AM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be expected to persist over the area into the night. An arriving front from the north will lead to high chances for thunderstorms in the early morning on Tuesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and thunderstorms are anticipated through Wednesday, with activity becoming more widely scattered through the end of the week. Stronger storms will be capable of producing locally higher winds and seas, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 4:27 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
427 AM CDT Tue Jun 22 2021
TXZ201-215-221015-
Jefferson TX-Hardin TX-
427 AM CDT Tue Jun 22 2021
...SPECIAL WEATHER STATEMENT...
At 426 AM CDT, Doppler radar was tracking a strong thunderstorm over
Thicket in Hardin county in southeast Texas, moving south at 10 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Kountze, Sour Lake, Nome, Saratoga, Thicket, Wildwood, China, Batson,
Votaw, Honey Island and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3053 9454 3053 9430 3005 9428
3003 9444 3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 0926Z 000DEG 9KT 3038 9460
K. KuyperSpecial weather statement, Jun 22, 5:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
530 AM CDT Tue Jun 22 2021
LAZ030-041-073-TXZ180-216-259>262-221100-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
530 AM CDT Tue Jun 22 2021
...SPECIAL WEATHER STATEMENT...
At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Pocket, or 11 miles north of Deweyville, moving south at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Kirbyville,
Merryville, Deweyville, Johnsons Bayou, De Quincy, Call, Starks,
Sabine National Wildlife, Fields, Bon Weir, Mauriceville, Buna, Gist,
Trout Creek and Lunita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9386 2985 9379 2997 9376 2999 9380
3000 9379 2998 9383 2999 9386 2997 9385
2999 9391 3072 9414 3075 9346 2988 9337
2988 9341 2986 9344 2982 9337 2976 9336
2977 9348 2974 9375 2970 9382
TIME...MOT...LOC 1029Z 344DEG 17KT 3047 9376
K. KuyperSpecial weather statement, Jun 22, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 AM CDT Tue Jun 22 2021
LAZ030-041-073-TXZ216-261-262-221200-
Calcasieu LA-West Cameron LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
613 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CDT...
At 613 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lunita, or near Starks, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Deweyville, Johnsons
Bayou, De Quincy, Starks, Sabine National Wildlife, Fields,
Mauriceville, Buna, Gist, Lunita, Hartburg, Toomey, Edgerly, Wrights
Settlement and Devils Pocket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9384 2985 9379 2997 9376 3000 9379
2998 9383 2999 9386 2997 9385 3000 9392
3043 9410 3052 9372 3053 9373 3061 9345
2985 9335 2988 9339 2986 9344 2982 9339
2982 9335 2978 9335 2972 9380
TIME...MOT...LOC 1113Z 349DEG 15KT 3034 9361
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:14 PM CDT | Special Weather Statement | LCH | Evangeline | 31 min |
| Jun 21, 7:17 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline | 3 hr |
| Jun 21, 7:59 PM CDT | Special Weather Statement | LCH | Avoyelles | 46 min |
| Jun 22, 6:57 AM CDT | Special Weather Statement | LCH | Allen, Jefferson Davis | 33 min |
| Jun 22, 7:39 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Evangeline, Jefferson Davis, Saint Landry | 2 hr |
| Jun 22, 10:34 AM CDT | Special Weather Statement | LCH | Vermilion | 41 min |
| Jun 22, 12:28 PM CDT | Special Weather Statement | LCH | St. Mary | 47 min |
| Jun 22, 3:15 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Jun 22, 4:27 AM CDT | Special Weather Statement | LCH | Hardin | 48 min |
| Jun 22, 5:30 AM CDT | Special Weather Statement | LCH | Orange | 30 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.